April  2021, 20(4): 1413-1429. doi: 10.3934/cpaa.2021026

Expanding solutions of quasilinear parabolic equations

Department of Mathematics, University of Patras, 26504 Rio Patras, Greece

Received  February 2020 Revised  January 2021 Published  April 2021 Early access  March 2021

Fund Project: The author was supported by Deutsche Forschungsgemeinschaft, grant SCHR 319/9-1

By using the theory of maximal $ L^{q} $-regularity and methods of singular analysis, we show a Taylor's type expansion–with respect to the geodesic distance around an arbitrary point–for solutions of quasilinear parabolic equations on closed manifolds. The powers of the expansion are determined explicitly by the local geometry, whose reflection to the solutions is established through the local space asymptotics.

Citation: Nikolaos Roidos. Expanding solutions of quasilinear parabolic equations. Communications on Pure & Applied Analysis, 2021, 20 (4) : 1413-1429. doi: 10.3934/cpaa.2021026
References:
[1]

H. Amann, Dynamic theory of quasilinear parabolic equations. I. Abstract evolution equations, Nonlinear Anal., 12 (1988), 895-919.  doi: 10.1016/0362-546X(88)90073-9.  Google Scholar

[2]

H. Amann, Linear and Quasilinear Parabolic Problems, Vol. I Abstract Linear Theory, Monographs in Mathematics, Birkhäuser Verlag, 1995. doi: 10.1007/978-3-0348-9221-6.  Google Scholar

[3]

W. Arendt, C. Batty, M. Hieber and F. Neubrander, Vector-valued Laplace Transforms and Cauchy Problems, Monographs in Mathematics, Birkhäuser Verlag, 2001. doi: 10.1007/978-3-0348-5075-9.  Google Scholar

[4]

P. Clément and S. Li, Abstract parabolic quasilinear equations and application to a groundwater flow problem, Adv. Math. Sci. Appl., 3 (1993/94), 17-32.   Google Scholar

[5]

G. Da Prato and P. Grisvard, Sommes d' opérateurs linéaires et équations différentielles opérationnelles, J. Math. Pures Appl., 54 (1975), 305-387.   Google Scholar

[6]

L. De Simon, Un'applicazione della teoria degli integrali singolari allo studio delle equazioni differenziali lineari astratte del primo ordine, Rend. Sem. Mat. Univ. Padova, 34 (1964), 205-223.   Google Scholar

[7]

G. Dore, $L^{p}$ regularity for abstract differential equations, in Functional Analysis and Related Topics, Springer Verlag, 1993. doi: 10.1007/BFb0085472.  Google Scholar

[8]

G. Dore and A. Venni, On the closedness of the sum of two closed operators, Math. Z., 196 (1987), 189-201.  doi: 10.1007/BF01163654.  Google Scholar

[9]

N. Kalton and L. Weis, The $H^{\infty}$-calculus and sums of closed operators, Math. Ann., 321 (2001), 319-345.  doi: 10.1007/s002080100231.  Google Scholar

[10]

A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems, Progress in Nonlinear Differential Equations and Their Applications, Birkhäuser Verlag, 1995. doi: 10.1007/978-3-0348-9234-6.  Google Scholar

[11]

P. Petersen, Riemannian Geometry, Graduate Texts in Mathematics, Springer Verlag, 2016. doi: 10.1007/978-3-319-26654-1.  Google Scholar

[12]

Y. Pomeau and P. Manneville, Wavelength selection in cellular flows, Phys. Lett. A, 75 (1980), 296-298.   Google Scholar

[13]

J. Prüss and G. Simonett, Moving Interfaces and Quasilinear Parabolic Evolution Equations, Monographs in Mathematics, Birkhäuser Verlag, 2016. doi: 10.1007/978-3-319-27698-4.  Google Scholar

[14]

N. Roidos, Complex powers for cone differential operators and the heat equation on manifolds with conical singularities, Proceedings of the Amer. Math. Soc., 146 (2018), 2995-3007.  doi: 10.1090/proc/13986.  Google Scholar

[15]

N. Roidos, The Swift-Hohenberg equation on conic manifolds, J. Math. Anal. Appl., 481 (2020), 123491. doi: 10.1016/j.jmaa.2019.123491.  Google Scholar

[16]

N. Roidos and E. Schrohe, Existence and maximal $L^p$-regularity of solutions for the porous medium equation on manifolds with conical singularities, Commun. Partial Differ. Equ., 41 (2016), 1441-1471.  doi: 10.1080/03605302.2016.1219745.  Google Scholar

[17]

N. Roidos and E. Schrohe, Smoothness and long time existence for solutions of the porous medium equation on manifolds with conical singularities, Commun. Partial Differ. Equ., 43 (2018), 1456-1484.  doi: 10.1080/03605302.2018.1517788.  Google Scholar

[18]

N. Roidos, E. Schrohe and J. Seiler, Bounded $H_{\infty}$-calculus for boundary value problems on manifolds with conical singularities, preprint, arXiv: 1906.03701. Google Scholar

[19]

E. Schrohe and J. Seiler, Bounded $H_{\infty}$-calculus for cone differential operators, J. Evol. Equ., 18 (2018), 1395-1425.  doi: 10.1007/s00028-018-0447-1.  Google Scholar

[20]

E. Schrohe and J. Seiler, The resolvent of closed extensions of cone differential operators, Canad. J. Math., 57 (2005), 771-811.  doi: 10.4153/CJM-2005-031-1.  Google Scholar

[21]

J. Swift and P. Hohenberg, Hydrodynamic fluctuations at the convective instability, Phys. Rev. A, 15 (1977), 319-328.   Google Scholar

[22]

H. Tanabe, Equations of Evolution, Monographs and Studies in Mathematics, Pitman Publishing, 1979.  Google Scholar

[23]

M. TlidiM. Georgiou and P. Mandel, Transverse patterns in nascent optical bistability, Phys. Rev. A, 48 (1993), 4506-4609.   Google Scholar

[24] J. L. Vázquez, The Porous Medium Equation, Mathematical Theory, Oxford Mathematical Monographs, Oxford University Press, 2007.   Google Scholar
[25]

L. Weis, Operator-valued Fourier multiplier theorems and maximal $L_{p}$-regularity, Math. Ann., 319 (2001), 735-758.  doi: 10.1007/PL00004457.  Google Scholar

show all references

References:
[1]

H. Amann, Dynamic theory of quasilinear parabolic equations. I. Abstract evolution equations, Nonlinear Anal., 12 (1988), 895-919.  doi: 10.1016/0362-546X(88)90073-9.  Google Scholar

[2]

H. Amann, Linear and Quasilinear Parabolic Problems, Vol. I Abstract Linear Theory, Monographs in Mathematics, Birkhäuser Verlag, 1995. doi: 10.1007/978-3-0348-9221-6.  Google Scholar

[3]

W. Arendt, C. Batty, M. Hieber and F. Neubrander, Vector-valued Laplace Transforms and Cauchy Problems, Monographs in Mathematics, Birkhäuser Verlag, 2001. doi: 10.1007/978-3-0348-5075-9.  Google Scholar

[4]

P. Clément and S. Li, Abstract parabolic quasilinear equations and application to a groundwater flow problem, Adv. Math. Sci. Appl., 3 (1993/94), 17-32.   Google Scholar

[5]

G. Da Prato and P. Grisvard, Sommes d' opérateurs linéaires et équations différentielles opérationnelles, J. Math. Pures Appl., 54 (1975), 305-387.   Google Scholar

[6]

L. De Simon, Un'applicazione della teoria degli integrali singolari allo studio delle equazioni differenziali lineari astratte del primo ordine, Rend. Sem. Mat. Univ. Padova, 34 (1964), 205-223.   Google Scholar

[7]

G. Dore, $L^{p}$ regularity for abstract differential equations, in Functional Analysis and Related Topics, Springer Verlag, 1993. doi: 10.1007/BFb0085472.  Google Scholar

[8]

G. Dore and A. Venni, On the closedness of the sum of two closed operators, Math. Z., 196 (1987), 189-201.  doi: 10.1007/BF01163654.  Google Scholar

[9]

N. Kalton and L. Weis, The $H^{\infty}$-calculus and sums of closed operators, Math. Ann., 321 (2001), 319-345.  doi: 10.1007/s002080100231.  Google Scholar

[10]

A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems, Progress in Nonlinear Differential Equations and Their Applications, Birkhäuser Verlag, 1995. doi: 10.1007/978-3-0348-9234-6.  Google Scholar

[11]

P. Petersen, Riemannian Geometry, Graduate Texts in Mathematics, Springer Verlag, 2016. doi: 10.1007/978-3-319-26654-1.  Google Scholar

[12]

Y. Pomeau and P. Manneville, Wavelength selection in cellular flows, Phys. Lett. A, 75 (1980), 296-298.   Google Scholar

[13]

J. Prüss and G. Simonett, Moving Interfaces and Quasilinear Parabolic Evolution Equations, Monographs in Mathematics, Birkhäuser Verlag, 2016. doi: 10.1007/978-3-319-27698-4.  Google Scholar

[14]

N. Roidos, Complex powers for cone differential operators and the heat equation on manifolds with conical singularities, Proceedings of the Amer. Math. Soc., 146 (2018), 2995-3007.  doi: 10.1090/proc/13986.  Google Scholar

[15]

N. Roidos, The Swift-Hohenberg equation on conic manifolds, J. Math. Anal. Appl., 481 (2020), 123491. doi: 10.1016/j.jmaa.2019.123491.  Google Scholar

[16]

N. Roidos and E. Schrohe, Existence and maximal $L^p$-regularity of solutions for the porous medium equation on manifolds with conical singularities, Commun. Partial Differ. Equ., 41 (2016), 1441-1471.  doi: 10.1080/03605302.2016.1219745.  Google Scholar

[17]

N. Roidos and E. Schrohe, Smoothness and long time existence for solutions of the porous medium equation on manifolds with conical singularities, Commun. Partial Differ. Equ., 43 (2018), 1456-1484.  doi: 10.1080/03605302.2018.1517788.  Google Scholar

[18]

N. Roidos, E. Schrohe and J. Seiler, Bounded $H_{\infty}$-calculus for boundary value problems on manifolds with conical singularities, preprint, arXiv: 1906.03701. Google Scholar

[19]

E. Schrohe and J. Seiler, Bounded $H_{\infty}$-calculus for cone differential operators, J. Evol. Equ., 18 (2018), 1395-1425.  doi: 10.1007/s00028-018-0447-1.  Google Scholar

[20]

E. Schrohe and J. Seiler, The resolvent of closed extensions of cone differential operators, Canad. J. Math., 57 (2005), 771-811.  doi: 10.4153/CJM-2005-031-1.  Google Scholar

[21]

J. Swift and P. Hohenberg, Hydrodynamic fluctuations at the convective instability, Phys. Rev. A, 15 (1977), 319-328.   Google Scholar

[22]

H. Tanabe, Equations of Evolution, Monographs and Studies in Mathematics, Pitman Publishing, 1979.  Google Scholar

[23]

M. TlidiM. Georgiou and P. Mandel, Transverse patterns in nascent optical bistability, Phys. Rev. A, 48 (1993), 4506-4609.   Google Scholar

[24] J. L. Vázquez, The Porous Medium Equation, Mathematical Theory, Oxford Mathematical Monographs, Oxford University Press, 2007.   Google Scholar
[25]

L. Weis, Operator-valued Fourier multiplier theorems and maximal $L_{p}$-regularity, Math. Ann., 319 (2001), 735-758.  doi: 10.1007/PL00004457.  Google Scholar

[1]

Jeremy LeCrone, Gieri Simonett. On quasilinear parabolic equations and continuous maximal regularity. Evolution Equations & Control Theory, 2020, 9 (1) : 61-86. doi: 10.3934/eect.2020017

[2]

Sachiko Ishida, Tomomi Yokota. Boundedness in a quasilinear fully parabolic Keller-Segel system via maximal Sobolev regularity. Discrete & Continuous Dynamical Systems - S, 2020, 13 (2) : 211-232. doi: 10.3934/dcdss.2020012

[3]

Peter Weidemaier. Maximal regularity for parabolic equations with inhomogeneous boundary conditions in Sobolev spaces with mixed $L_p$-norm. Electronic Research Announcements, 2002, 8: 47-51.

[4]

Angelo Favini, Rabah Labbas, Stéphane Maingot, Hiroki Tanabe, Atsushi Yagi. Necessary and sufficient conditions for maximal regularity in the study of elliptic differential equations in Hölder spaces. Discrete & Continuous Dynamical Systems, 2008, 22 (4) : 973-987. doi: 10.3934/dcds.2008.22.973

[5]

Irena Lasiecka, Mathias Wilke. Maximal regularity and global existence of solutions to a quasilinear thermoelastic plate system. Discrete & Continuous Dynamical Systems, 2013, 33 (11&12) : 5189-5202. doi: 10.3934/dcds.2013.33.5189

[6]

Fengping Yao. Optimal regularity for parabolic Schrödinger operators. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1407-1414. doi: 10.3934/cpaa.2013.12.1407

[7]

Carlos Lizama, Marina Murillo-Arcila. Discrete maximal regularity for volterra equations and nonlocal time-stepping schemes. Discrete & Continuous Dynamical Systems, 2020, 40 (1) : 509-528. doi: 10.3934/dcds.2020020

[8]

Flank D. M. Bezerra, Jacson Simsen, Mariza Stefanello Simsen. Convergence of quasilinear parabolic equations to semilinear equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3823-3834. doi: 10.3934/dcdsb.2020258

[9]

Huaiyu Jian, Xiaolin Liu, Hongjie Ju. The regularity for a class of singular differential equations. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1307-1319. doi: 10.3934/cpaa.2013.12.1307

[10]

Ryuichi Suzuki. Universal bounds for quasilinear parabolic equations with convection. Discrete & Continuous Dynamical Systems, 2006, 16 (3) : 563-586. doi: 10.3934/dcds.2006.16.563

[11]

Gary Lieberman. Nonlocal problems for quasilinear parabolic equations in divergence form. Conference Publications, 2003, 2003 (Special) : 563-570. doi: 10.3934/proc.2003.2003.563

[12]

Eduardo Casas, Konstantinos Chrysafinos. Analysis and optimal control of some quasilinear parabolic equations. Mathematical Control & Related Fields, 2018, 8 (3&4) : 607-623. doi: 10.3934/mcrf.2018025

[13]

Jian-Wen Sun, Seonghak Kim. Exponential decay for quasilinear parabolic equations in any dimension. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021280

[14]

JIAO CHEN, WEI DAI, GUOZHEN LU. $L^p$ boundedness for maximal functions associated with multi-linear pseudo-differential operators. Communications on Pure & Applied Analysis, 2017, 16 (3) : 883-898. doi: 10.3934/cpaa.2017042

[15]

Ildoo Kim. An $L_p$-Lipschitz theory for parabolic equations with time measurable pseudo-differential operators. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2751-2771. doi: 10.3934/cpaa.2018130

[16]

Pablo Blanc, Juan J. Manfredi, Julio D. Rossi. Games for Pucci's maximal operators. Journal of Dynamics & Games, 2019, 6 (4) : 277-289. doi: 10.3934/jdg.2019019

[17]

Wolfgang Walter. Nonlinear parabolic differential equations and inequalities. Discrete & Continuous Dynamical Systems, 2002, 8 (2) : 451-468. doi: 10.3934/dcds.2002.8.451

[18]

Gary Lieberman. A new regularity estimate for solutions of singular parabolic equations. Conference Publications, 2005, 2005 (Special) : 605-610. doi: 10.3934/proc.2005.2005.605

[19]

Luca Capogna. Optimal regularity for quasilinear equations in stratified nilpotent Lie groups and applications. Electronic Research Announcements, 1996, 2: 60-68.

[20]

Giuseppe Riey. Regularity and weak comparison principles for double phase quasilinear elliptic equations. Discrete & Continuous Dynamical Systems, 2019, 39 (8) : 4863-4873. doi: 10.3934/dcds.2019198

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (101)
  • HTML views (105)
  • Cited by (0)

Other articles
by authors

[Back to Top]